MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAP-BAND AP LARGE W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAP-BAND AP LARGE W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND
Model Number B-2245
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unknown taper.Device labeling addresses the reported event as follows: precautions: care must be taken during band adjustment to avoid puncturing the tubing that connects the access port and band, as this will cause leakage and deflation of the inflatable section.Failure to create a stable, smooth path for the access port tubing, without sharp turns or bends, can result in tubing breaks and leakage.In order to avoid incorrect placement, the port should be placed lateral to the trocar opening.A pocket must be created for the port so that it is placed far enough from the trocar path to avoid abrupt kinking of the tubing.The tubing path should point in the direction of the access port connector so that the tubing will form a straight line with a gentle arching transition into the abdomen.Adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Unplanned deflation of the band may occur due to leakage from the band, the port or the connecting tubing.Warnings: patients should be advised that the lap-band system is a long-term implant.Explant (removal)and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: a patient with the lap-band system was reported to have a port leak.The device was removed.
 
Additional Manufacturer Narrative
Taper ii.Supplemental #1 - medwatch sent to the fda on 05/oct/2018.Device evaluation summary: the device was returned to apollo for analysis, and visual examination confirmed the connector type as taper ii.Black particulate matter was noted on the port housing near the port septum.Needle marks were noted on the port septum.Scratches were noted on the port housing.The port tubing was noted to be kinked near the taper tubing junction.A port leak test was performed, and leakage was noted from one opening on the port tubing at the taper tubing junction.An air leak test was not feasible, as only the access port was received.A fill inspection test was performed, and no blockage was noted when colored di water was passed through the port septum and tubing.Under microscopic analysis, two smooth-edged openings were noted on the port tubing.The openings in the port tubing were located at the taper tubing junction, where the device had been observed to be leaking during the port leak test.The end of the band tubing, separated approximately 0.5 inches past the ss connected, was noted to have striated edges, consistent with damage from a surgical end cut to remove the device.

Brand Name
LAP-BAND AP LARGE W/ ACCESS PORT I
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s. capital of texas hwy
bldg 1, ste. 300
austin TX 78746
MDR Report Key7835316
Report Number3006722112-2018-00240
Device Sequence Number2468880
Product Code LTI
UDI-Device Identifier10811955020190
UDI-Public10811955020190
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB-2245
Device Catalogue NumberB-2245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2018
Initial Date Received by Manufacturer 08/02/2018
Supplement Date Received by Manufacturer09/07/2018
Initial Report FDA Received Date08/30/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR
Patient Weight136